Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 183, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2007, 1:59 AM CDT for Dickey County, North Dakota. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 1:59 AM CDT (06:59 UTC)
- Expired
- Jun 26, 2007, 2:38 AM CDT
- In force
- 39 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 73 km from the middle of the area, began a volume at 07:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:20 AM CDT | HAIL 1 | Oakes, ND | |
| Jun 26, 2:30 AM CDT | HAIL 0.88 | 1 S Oakes, ND | NICKEL SIZE HAIL ENDED 0235. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -729 J/kg
- Mixed-layer LCL
- 2626 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 260658 SVRBIS NDC021-260800- /O.NEW.KBIS.SV.W.0183.070626T0659Z-070626T0800Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 159 AM CDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DICKEY COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 300 AM CDT * AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF FULLERTON...OR ABOUT 42 MILES NORTH OF ABERDEEN...AND MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUELPH AROUND 205 AM CDT... 7 MILES NORTH OF LUDDEN AROUND 215 AM CDT... OAKES AND 9 MILES SOUTH OF GLOVER AROUND 225 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. LAT...LON 4620 9855 4595 9849 4594 9803 4625 9803 $$ NH
3 follow-up statements
000 WWUS53 KBIS 260714 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 213 AM CDT TUE JUN 26 2007 NDC021-260800- /O.CON.KBIS.SV.W.0183.000000T0000Z-070626T0800Z/ DICKEY ND- 213 AM CDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR EASTERN DICKEY COUNTY... AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GUELPH...OR ABOUT 46 MILES NORTH OF ABERDEEN...MOVING EAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OAKES AROUND 220 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4623 9850 4595 9843 4594 9803 4625 9803 $$ NH
000 WWUS53 KBIS 260726 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 226 AM CDT TUE JUN 26 2007 NDC021-260800- /O.CON.KBIS.SV.W.0183.000000T0000Z-070626T0800Z/ DICKEY ND- 226 AM CDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR EASTERN DICKEY COUNTY... AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR OAKES...OR ABOUT 48 MILES NORTHEAST OF ABERDEEN...MOVING EAST AT 25 MPH. IN ADDITION TO LARGE HAIL...FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING CAN BE A KILLER. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4623 9850 4595 9843 4594 9803 4625 9803 $$ NH
000 WWUS53 KBIS 260738 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 237 AM CDT TUE JUN 26 2007 NDC021-260747- /O.CAN.KBIS.SV.W.0183.000000T0000Z-070626T0800Z/ DICKEY ND- 237 AM CDT TUE JUN 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DICKEY COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL CONTINUE OVER EASTERN DICKEY COUNTY FOR ANOTHER 20 MINUTES. LAT...LON 4623 9850 4595 9843 4594 9803 4625 9803 $$ NH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:40 PM CDT, 10 hours 19 minutes earlier.
Area forecast discussion, Jun 25, 3:40 PM CDT, 10 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 340 PM CDT MON JUN 25 2007 .SHORT TERM... MAIN CONCERN THIS FORECAST WILL BE THUNDERSTORMS. STATIONARY FRONT FROM SOUTHWEST THROUGH NORTHEAST NORTH DAKOTA AT 20Z WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT THIS EVENING AND OVERNIGHT. HAVE HIGHLIGHTED THE POSSIBILITY OF SEVERE THUNDERSTORMS FOR THE PERIOD 00Z THROUGH 06Z ACROSS SOUTHWEST AND CENTRAL NORTH DAKOTA. ON TUESDAY THE LOW AND ASSOCIATED FRONTAL SYSTEM WILL BE LEAVING THE REGION WITH COOL HIGH PRESSURE PUSHING IN. HAVE ENDED THE THREAT FOR PRECIPITATION AFTER 12Z TUESDAY. HIGH PRESSURE WILL DOMINATE THE WEATHER FOR THE PERIOD TUESDAY THROUGH THURSDAY. EXPECT DRY AND COOL WEATHER THROUGH THE PERIOD. KEPT A SLIGHT CHANCE OF THUNDERSTORMS IN FAR WEST FOR THURSDAY NIGHT WITH APPROACHING SURFACE LOW AND SHORTWAVE. .LONG TERM... VERY FEW CHANGES IN THE LONG TERM TODAY. WE BEGIN THE PERIOD ON FRIDAY IN A DIRTY RIDGE AND THEN TRANSITION TO A SOUTHWEST UPPER FLOW BY SATURDAY...THEN A BROAD FLAT RIDGE OVER THE REGION SUNDAY AND MONDAY WITH WEAK SURFACE FEATURES. WILL BE AN OCCASIONAL SHORTWAVE TRAVELING OVER RIDGE THAT COULD SPARK A THUNDERSTORM SO WILL BASICALLY STICK WITH PREVIOUS FCST OF ONLY SLIGHT CHANCE POPS SUNDAY AND MONDAY. FOR NOW WILL HOLD OFF ON BRINGING A CHANCE SATURDAY EVENING/NIGHT BUT THIS IS THE ONE PERIOD WHERE THE GFS INDICATES A WEAK SURFACE TROUGH THAT MOVES ACROSS THE CWA...BUT THE ECMWF KEEPS THE SURFACE LOW NEARLY STATIONARY TO OUR WEST. WILL LET LATER SHIFTS TAKE ANOTHER PEEK. NO CHANGES TO TEMPERATURES...WITH MID TO UPPER 80S MOST AREAS THROUGH THE PERIOD. && .AVIATION... MVFR CLOUDINESS HOLDING ON OVER NORTHERN NORTH DAKOTA...NORTH OF STATIONARY FRONT. RUC INDICATES THIS MOISTURE HOLD ON OVER THE NORTH CENTRAL UNTIL THE COLD FRONT CLEARS THINGS OUT AFTER MIDNIGHT. OTHERWISE THE MAIN CONCERN WILL BE TIMING/LOCATION OF THUNDERSTORMS. VERY UNSTABLE ATMOSPHERE IN PLACE TO THE SOUTH AND EAST OF THE FRONT...BUT STILL CAPPED. WILL HOLD OFF BRINGING A CHANCE OF THUNDERSTORMS UNTIL AROUND 03Z. THINGS CLEAR OUT FROM WEST TO EAST WITH VFR CONDITIONS BEHIND CDFNT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/TH
Hazardous weather outlook, Jun 25, 5:21 AM CDT, 20 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 521 AM CDT MON JUN 25 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 521 AM CDT MON JUN 25 2007 /421 AM MDT MON JUN 25 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS TODAY...FOLLOWED BY A BRIEF LULL THIS AFTERNOON BEFORE REGENERATING THIS EVENING INTO TONIGHT. A SLOW MOVING COLD FRONT ACROSS CENTRAL AND NORTHERN NORTH DAKOTA WILL SLOWLY MOVE EAST LATE TODAY INTO TONIGHT. AN UPPER LEVEL TROUGH WILL APPROACH LATE THIS AFTERNOON INITIATING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS EVENING THROUGH TONIGHT. WITH THE COLD FRONT BEING PUSHED EAST LATE TONIGHT...COOLER AND DRIER AIR WILL WILL MOVE IN ON TUESDAY. A RIVER FLOOD WARNING IS IN EFFECT FOR THE JAMES RIVER NEAR LUDDEN DAM. SEE THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER AND DRIER AIR WILL MOVE ACROSS THE STATE ON TUESDAY FOLLOWED BY A GRADUAL WARMING TREND WEDNESDAY THROUGH SUNDAY. THE PATTERN LOOKS TO REMAIN STABLE THROUGH SUNDAY RESULTING IN GENERALLY DRY AND WARM WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH TONIGHT.
In the hours before
Local storm report, Jun 26, 12:59 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1259 AM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 AM HAIL 7 SE LITCHVILLE 46.59N 98.09W
06/26/2007 E0.88 INCH LAMOURE ND TRAINED SPOTTER
&&
SWICHELocal storm report, Jun 26, 1:57 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
157 AM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0138 AM TSTM WND GST MINOT AFB 48.42N 101.34W
06/26/2007 M63 MPH WARD ND OTHER FEDERAL
0138 AM HAIL 9 W MINOT AFB 48.42N 101.53W
06/26/2007 E0.88 INCH WARD ND OTHER FEDERAL
&&
SWICHELocal storm report, Jun 26, 1:58 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
158 AM CDT TUE JUN 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM HAIL 9 W MINOT AFB 48.42N 101.53W
06/26/2007 E0.88 INCH WARD ND OTHER FEDERAL
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 11:58 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 47 min |
| Jun 26, 12:02 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 58 min |
| Jun 26, 12:08 AM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 34 min |
| Jun 26, 12:16 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 59 min |
| Jun 26, 12:58 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 62 min |
| Jun 26, 1:28 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 43 min |
| Jun 26, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry, Renville | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.